I've been reading alot of websites, doctors advice, books on dermatology about how Retin A can improve not only your acne but your overall skin. By erasing fine lines ("only cream to have been proven to erase wrinkles") -which is B.S. to say the least, gets rid of acne, builds collagen, youthful looking face!
Sounds like a deal. A general doctor just wrote me the prescription in 5 minutes and a day later I got a $150 dollar Tretinoin cream 0.1%. I was never given any instructions, warning, use of this product. So I put a layer of the cream all over my face with an spf moisturizer- EVERYDAY- for 1 week. I noticed my skin was soft at first but exacerbated into complete cystic acne face with craters /blemishes now, my eyes were red, irrtiated, crinkly,swollen, dry and which escalated into me developing conjunctivitis. I paid about $200 to get some conjunctivits ointment. Cant wear contacts and am severly sensitive to the light. My upper eyelid is so thin especially on one eye, Im having to get blepharoplasty because my eye gouges into my socket like an 80 year old and I have this thin skin just hanging over my eyes. I have dark circles with veins under my eyes and was told it was because of vascularization and needs to be removed by laser treatments..I slept on my side one day for not more than 1 hour and woke up with bruises on the side of my forehead -due to thin skin.
All you hear on the web, media for side effects of retin a are:
(stupid trivial things thats not life threatening)
Here are more severe life threatening side effects:
I called so many dermatologists and tried getting advice on websites from "doctors" but all they say is the same thing
"Retin a does NOT thin the skin, it thins the outer layer and thickens the dermis" (But what about the millions of people that used the retin a for 10 years that witness thin skin..are they not legit, what about the websites that state "Retin A will and does thin you skin but its worth it for good skin" are those all lies? is my thin skin an illusion?)
"Retin a builds collagen and is good for around the eyes" (-then why are my eyes gouged in and why do people that use it for years look like a fat person that lost weight? Their skin tone is good but their skin is soo thin which altogether is quite kind of oxymoronic . the fact that these factors cancel each other out- doesnt make their skin overall look any younger or better.
You hear the doctors boasting of this product but then you hear the people that actually use it saying the opposite. Is this like the HPV vaccine? A money making business scheme?
But did anyone tell you that retin a would cause the following:
thin skin permanently- suseptible to injury, bruises, wear tear -old age skin
dark circles - due to vascularization or liver problems which are ALL from long term use/ side effects of Retin A)
broken capillaries exposing veins
acid imbalance on the face
more wrinkles all over the eyes in all directions
more sensitive to sun so more prone to gettin wrinkles/cancer
long term use- undetermind side effects.........
Besides all the above being personal experiences that have yet to subside, they are all on legitimate websites on the internet..so dont take my word for it.
You invest in a $150 dollar tube and end up spending over $10,000 to get youself looking back to normal.
blepharoplasty upper eyelid- $3k
fat transfer -over 1k
laser treatment for craters- over 1k
laser treatment for dark circles- over 1k
wrinkle remove- TBD
pain and suffering? NOTHING
Anyways, I know that "some respond differently to certain products" the dosage may have been too high" I used it too frequently"....
Its been 2 weeks since I stopped using it- My side effects are still present.
My question is. IS THIS PERMANENT WILL THESE SYMPTOMS/ SIDE EFFECTS EVER GO AWAY??????????????/"
IN GENERAL, ARE SIDE EFFECTS OF RETIN A PERMANENT?
(dry wrinkles, thin drooping upper eyelid, dark circles)
I'm sorry you had such a bad experience with Retin-A. You're doctor never talked to you about its application? Both my mom and I have used this for years (my mom going on well over a decade), and we've had very little symptoms. It does thin the skin a little and makes the skin more sensitive to the sun, but its because it helps the skin exfoliate to its newer layers. Our dermatologist started us out on the lowest strength, instructed us to use a pea-size amount every other evening, and utilize facial sunscreen in our daily regimen. After two months, he adjusted the application accordingly. But never did we apply it around the eye area - that's just stupidity on the doctor's part. I hope you get relief soon, after stopping your treatment.
Hey thanks for replying. Its on the internet as well that applying around the eyes, eyes in general is ok...so Im confused. I know it thins the skin to slough off the outer layer but I was wondering if it thins the skin permanently. I.E. if i were to discontinue using Retin A will the skin still be transluscent with veins appearing everywhere? I heard that broken capillaries caused by retin a doesnt go away fully. Retin a causes vascularization which is dark circles under the eyes. Retin a thins the skin and exposes veins under the eye. This has to be treated with laser treatments because apparently it doesnt go away.
I dont understand the use of Retin A. It worsens the skin wrinkles, acne, thin skin, dark circles....and then after 6 months or years of use..."you hope" that itll get better... the side effects may subside and skin tone may look better....but is this all worth it?
If I continue to use this and if no results come about in 6 months to a year (which have been common) and my dry crinkly wrinkles get worse along with this thin skin..by then itll be too later to even fatham about the side effects reversing.
But If you discontinue use of retin a acne will come back full blown- reluctantly making retin a a necessity- like a coke addict.
But if you continue on for a lifetime...long term use is undetermined but include- acid imbalance, prone to sun exposure, skin cancer, vascularization and permanent thin skin
Its like I wish I NEVER EVER STARTED THIS. WhAT DID I get myself into
I had some severe side-effects when i used it a few years ago. My skin became very thin and prone to injuries. It used to become tomato red with sudden temperature change such as moving to an air conditioned area from the outside during very hot days. If i ever scratched my face even very lightly, the marks of my fingernails were badly obvious. My eyes were so sunken. To top it all, i had severe facial hair which i removed with threading and it was just too harsh for my skin. My skin looked damaged as if i had been beaten up. It was very embarrassing. My cheeks were so sunken that i looked malnourished. I thought it would never be normal, but it did. I am not sure what factors were involved, but maybe time did it. I changed my job and didn't have to commute in the sun anymore. Maybe that helped too. Whenever i went out, i covered my whole face with a scarf like a terrorist. It helped with the sun damage somewhat. I ate more proteins but i dont know how good that was. Now my skin can tolerate almost all face washes. Earlier i couldnt use the regular ones. I can easily thread my skin. Although i use Remington spring now which is easier on the skin. I also us a hair reducton cream that works quite well. The point i am trying to make here is that the skin recovers but takes a long time. This is what i can conclude from my experience.
I began using RA over two weeks ago. I went to my dermatologist because I felt that as a person past 40 (I'm 44), that the oiliness would not be as much as when I was a teen. After two hours of applying makeup, my face looked like I had smeared Crisco on it. While I awaited for a a preauthorization of RA, I was given the. 025% sample of the gel. The pores are way smaller and my face less oilier. I never knew that it could be applied to under the eyes. I was already using ROC retinol for the eyes (formulation for sensitive skin).
When I was approved for the medication, I was given a a gel of. 01%, which is the lowest strength in a gel. I used it under the eyes and I have not noticed any redness, yet it lightly peeled. I wiped at it lightly and it came off. I think that for the eyes, a very low dose needs to be used since the undereye area is sensitive. It is recommended for ppl who are beginning to see fine wrinkles, not for pronounced wrinkles. Also, applying it lightly or directly to the wrinkle with a Q-tip is best. Some ppl overdo it thinking that more is better. At a high dose (.1%) right out of the gate before accessing tolerance is bound to cause trouble.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.